Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 44, NWS Springfield, MO

March 29, 2000Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 29, 2000, 12:34 PM CST for Taney County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 29, 2000, 12:34 PM CST (18:34 UTC)
Expired
Mar 29, 2000, 1:15 PM CST
In force
41 min
Issued by
NWS Springfield, MO
Area
Whole counties

County Taney County, MO

The radar

The Springfield radar (KSGF), 72 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 12:46 PM CSTHail 0.75Branson, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 291838
SVRSGF
MOC213-291915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 PM CST WED MAR 29 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TANEY COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 115 PM CST.

* AT 1232 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES WEST OF BRANSON MOVING EAST AT 35 MPH.
  THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZED HAIL.

* OTHER LOCATIONS AFFECTED BY THE STORM INCLUDE...TABLE ROCK LAKE...BRANSON...
  AREAS ALONG THE ARKANSAS STATE LINE.


DSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:45 AM CST, 9 hours 49 minutes earlier.

Area forecast discussion, Mar 29, 2:45 AM CST, 9 hours 49 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-292100-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 AM CST WED MAR 29 2000

1ST PD FCST CONCERNS...PCPN/TEMPS.

REST OF FCST...SPEED/TIMING OF UPPER LOW OVER SW US AND WHEN TO END
PCPN.

SFC LOW OVR CENTRAL TX AT 07Z WITH DEWPOINTS IN 60S...ACROSS OUR CWA
DEWPOINTS IN THE 20/30S.  LITTLE SURPRISE LATE EVENING OVR CWA AS
TSRA/SMALL HAIL PUSHED ACROSS SW MO INTO THE SGF AREA...ESPECIALLY
WITH DRY SOUNDING AT 00Z.  RADARS SHOWING AREA OF SHRA/TSRA MOVING
ACROSS SRN MO..TO THE EAST...WITH DRY SLOT BEGINNING TO MOVE INTO WRN
CWA ATTM.

MODELS FAIRLY GD AT 5H...WL LEAN TOWARDS ETA BECAUSE IT LOOKS LIKE
BETTER HANDLE WITH TIMING OF PCPN. MODELS ALSO SHOW SFC LOW
MOVING ACROSS GULF CST STATES THRU FCST PD.  TIMES SECTIONS SHOWS GD
MOISTURE AT ALL LEVELS BEGINNING TODAY AND LASTING INTO THURSDAY.

WL KEEP POPS IN THRU WEDNESDAY NIGHT WITH PCPN ENDING EARLY THURSDAY
MORNING.  CAPES OVR CWA NOT EXISTENCE/5H TEMPS ARND -18C...NOT
CONCERN WITH SEVERE WX THRU FCST PD...MIGHT BE FEW ELEVATED TSRA.

AS FOR TEMPS WL DEPEND ON AMOUNT OF CLD COVER. WL LOWER A FEW
DEGREES FROM DAY PACKAGE. AS FOR PLACEMENT OF POPS...PUT HIGHER POPS
ACROSS SRN CWA...LOWER POPS ACROSS THE N. THINKING ABOUT RAISING POPS
TO ARND 50 PERCENT IN NRN ZONES HOWEVER FOR TODAY/TONIGHT.

EXTENDED FCST...WL ADD MENTION OF PCPN ON SATURDAY BASED ON NEW MRF
AND CANADIAN MODELS AS ANOTHER UPPER LEVEL SYSTEM OVR THE SW US HEADS
EAST.

PRELIMINARY CCF...
SGF WE 054/038 055/040 062 07772-
JLN WE 056/039 057/041 065 07761-
UNO WE 055/038 056/040 064 07772-
VIH WE 056/038 056/039 063 07551-

.SGF...NONE

SS

In the hours before

Special weather statement, Mar 29, 10:15 AM CST, 2 hours 19 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291900-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1015 AM CST WED MAR 29 2000

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH TONIGHT...

AN UPPER LEVEL LOW PRESSURE WILL MOVE ACROSS THE REGION TODAY.  THIS
SYSTEM WILL CONTINUE TO FOCUS THE DEVELOPMENT OF THUNDERSTORMS
THROUGH THE AFTERNOON HOURS.  THE STRONGEST STORMS ARE EXPECTED TO
REMAIN GENERALLY SOUTH OF A FORT SCOTT KANSAS TO SALEM LINE...WHERE
ISOLATED STORMS MAY BRIEFLY INTENSIFY TO PRODUCE DIME TO NICKEL SIZE
HAIL.  LOCALLY HEAVY RAINFALL OF UP TO AN INCH TO TWO INCHES IS ALSO
POSSIBLE...ESPECIALLY TO THE SOUTH OF INTERSTATE 44 AND WEST OF
HIGHWAY 65.

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER AND
EMERGENCY MANAGER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
HOWEVER...EMERGENCY MANAGERS ACROSS SOUTHERN MISSOURI SHOULD REMAIN
ALERT FOR THE POTENTIAL OF ISOLATED OCCURRENCES OF HAIL AND
LOCALIZED FLOODING OF LOW-LYING AREAS AND LOW WATER CROSSINGS.

.OUTLOOK FOR THURSDAY THROUGH SUNDAY...
AN UPPER LEVEL DISTURBANCE WILL BRING ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA BY SATURDAY AND SUNDAY.

HUDSON

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.